Alert archive / Utah / Winter Storm Warnings in 2009
Winter Storm Warning 6, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this winter storm warning at Mar 25, 2009, 4:40 AM MDT. It was in force for 35 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 25, 2009, 4:40 AM MDT (10:40 UTC)
- Expired
- Mar 26, 2009, 4:00 PM MDT
- In force
- 35 hr
- Issued by
- NWS Salt Lake City, UT
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this winter storm warning went out at Mar 24, 9:07 PM MDT, 7 hours 33 minutes earlier.
Area forecast discussion, Mar 24, 9:07 PM MDT, 7 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
907 PM MDT TUE MAR 24 2009
.SYNOPSIS...A WEAK SYSTEM WILL AFFECT PRIMARILY NORTHERN PORTIONS
OF UTAH TONIGHT. A STRONGER SYSTEM WILL IMPACT MOST OF THE REGION
TOMORROW AFTERNOON INTO THURSDAY. ANOTHER COLD FRONT MAY IMPACT
THE GREAT BASIN SUNDAY.
&&
.DISCUSSION...DEEP LAYER NORTHWESTERLY FLOW IN PLACE ACROSS THE
WESTERN CONUS THIS EVENING. WEAK SHORTWAVE TROUGH AND ASSOCIATED
JET STREAK CURRENTLY PROGRESSING THROUGH THE FORECAST AREA. WEAK
ASCENT ASSOCIATED WITH THIS FEATURE COMBINED WITH A MARGINALLY
UNSTABLE ATMOSPHERE IS ALLOWING FOR SCATTERED SHOWERS THIS EVENING
ACROSS NORTHERN UT. ANTICIPATE THESE TO LINGER THROUGH THE
REMAINDER OF THE EVENING BEFORE SLOWLY DIMINISHING AFTER MIDNIGHT
AS JET AXIS SHIFTS EAST. MINOR ACCUMULATIONS WILL REMAIN
POSSIBLE...PRIMARILY ON GRASSY AND ELEVATED SURFACES. GOING
FORECAST SEEMS TO HANDLE SITUATION WELL...AND WILL CONTINUE TO
SUPPLEMENT WITH NOWCASTS.
STRONGER AND COLDER SHORTWAVE TROUGH AND ACCOMPANYING JET
STREAK...CURRENTLY ALONG THE BRITCOL COAST...IS FORECAST TO DROP
INTO THE INTERIOR WEST DURING THE DAY WEDNESDAY. ANTICIPATE
PRECIPITATION TO DEVELOP AHEAD OF THIS FEATURE WITHIN WEAK WARM
ADVECTION REGIME BY LATE WEDNESDAY MORNING ACROSS THE NORTHERN
MOUNTAINS...BECOMING WIDESPREAD AND HEAVY LATE IN THE AFTERNOON
THROUGH WEDNESDAY NIGHT AS DEEP LAYER ASCENT...IN RESPONSE TO
COMBINATION OF PVA AND JET DYNAMICS...STRENGTHENS. MODELS SUGGEST
A CHANGEOVER TO SNOW ALONG THE VALLEY FLOORS WILL LIKELY HOLD OFF
UNTIL THE EVENING HOURS. AS SURFACE TEMPS COOL MAY SEE
ACCUMULATIONS ALONG AREA ROADWAYS.
OTHER CONCERN IS POTENTIAL FOR LAKE EFFECT SNOWFALL LATE WEDNESDAY
NIGHT INTO THURSDAY MORNING AS COLDEST 700MB AIR /-12 TO -14C/
SPREADS ACROSS NORTHERN UT. GOING WINTER STORM WATCH LOOKS GOOD
FOR THE HIGHER TERRAIN. WILL LIKELY NEED SOME TYPE OF WINTER
WEATHER HEADLINE FOR MOST NORTHERN AND CENTRAL VALLEYS AS WELL.
&&
.AVIATION...SURFACE WINDS AT THE SLC TERMINAL SHOULD BECOME
PREVAILING SOUTHEASTERLY BETWEEN 03Z AND 05Z. PERIODS OF MVFR
CONDITIONS IN SNOW SHOWERS WILL BE POSSIBLE THROUGHOUT THE
NIGHT...BUT FOR THE MOST PART VFR CONDITIONS WITH CEILINGS AROUND
5000FT AGL SHOULD BE EXPECTED.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...WINTER STORM WATCH FROM NOON WEDNESDAY TO 4 PM THURSDAY FOR
UTZ007-UTZ008-UTZ009-UTZ010-UTZ517-UTZ518.
WY...NONE.
&&
SEAMAN/SCHOENING
FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)Hazardous weather outlook, Mar 24, 3:21 PM MDT, 13 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 321 PM MDT TUE MAR 24 2009 UTZ001>016-019>021-517-518-WYZ021-252130- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 321 PM MDT TUE MAR 24 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND SOUTHWEST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT A WEAK SYSTEM WILL BRING AREAS OF LIGHT SNOW TO THE NORTHERN MOUNTAINS AND A CHANCE OF RAIN AND SNOW TO THE NORTHERN VALLEYS OF THE OUTLOOK AREA BEGINNING THIS EVENING AND TONIGHT. TEMPERATURES WILL REMAIN BELOW NORMAL ACROSS THE AREA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A STRONGER AND COLDER SYSTEM IS FORECAST TO CROSS THE OUTLOOK AREA WEDNESDAY INTO THURSDAY. SIGNIFICANT SNOW AMOUNTS ARE LIKELY AGAIN IN THE MOUNTAINS...PARTICULARLY OVER CENTRAL UTAH...WITH A CHANCE OF SIGNIFICANT ACCUMULATION IN THE WESTERN VALLEYS. THIS SYSTEM WILL BE ACCOMPANIED BY A STRONG COLD FRONT...RESULTING IN CONTINUED BELOW NORMAL TEMPERATURES OVER THE OUTLOOK AREA. WINDS ARE EXPECTED TO BECOME QUITE STRONG AND GUSTY BEHIND THE FRONT...WHICH COULD RESULT IN AREAS OF BLOWING AND DRIFTING SNOW. A BRIEF DRYING AND WARMING TREND IS FORECAST FOR FRIDAY AND SATURDAY. ANOTHER SYSTEM COULD IMPACT NORTHERN PORTIONS OF THE OUTLOOK AREA ON SUNDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 25, 4:40 AM MDT | Winter Weather Advisory | SLC | 35 hr |
Nearby
Winter Storm Warnings in Utah, 2009Every winter storm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.